HECMA Conference Program

All attendees will be provided with a complete program at registration.

Until then, please see here for a copy of the HECMA 2014 Program at-a-Glance. 

 

Wednesday, June 18, 2014

Pasco Kitchen & Lounge

820 E. University Blvd, Tucson, AZ 85719

  • 5:00-7:00pm 
    • Welcome Reception 'Sip and Serve' 
      • Located on the west patio of Pasco

Thursday, June 19, 2014

Student Union Memorial Center - MAP

1303 E. University Blvd, Tucson, AZ 85719

  • 8:00am - Student Union Memorial Center Diamond Atrium (Outside of Grand Ballroom)
    • Registration and continental breakfast
  • 8:30-9:00am 
    • Welcome from UA Planning Committee
    • Welcome from HECMA Leadership Team
  • 9:00-10:50am
    • KEYNOTE SESSION: “Case Management in Compliance U. – Accelerated Expectations, Multi-Culturalism and Platforms”
  • 11:00-12:00pm
    • Roundtable sessions:
      • Clinical
      • Non-Clinical
  • 12:00-1:00pm
    • Lunch
    • Welcome from Dr. Melissa Vito, Vice President for Students Affairs and Enrollment Management
  • 1:10-2:40 (90 minute session)
    • Break-out sessions:
      • Wearing Two Hats; Speaking with Two Voices. The complicated role of Counseling Center Directors and Staff on BIT teams and other university consultation. 
        • Dr. Marian Binder, University of Arizona
      • NUDGES, Sheldon Coopers, and Newmans
        • Professor Peter Lake, Stetson University
      • Willingness to Assist: A Campus Evaluation of Bystander Readiness
        • Ashley Blamey, University of Tennesee
  • 2:50-3:50 (60 minute session)
    • Break-out sessions:
      • Supporting Suicidal Students Successfully
        • Valerie Shayman, Gonzaga University 
      • Mission It's Possible: A Campus-Wide Response Model
        • Lauren Oe, Boise State University 
      • A Student Death: Practical Considerations for Supporting the Community
        • Dr. Glenn Matchett-Morris and Katherine Zilmer, University of Arizona
  • 4:00-5:30 (90 minute session)
    • Break-out sessions:
      • Maintaining a Collaborative Stance with Students Who Make "Manipulative" Suicide Threats
        • Dr. Roy Grabow, University of California, Davis
      • Case Management, Care Teams and Enterprise Risk Management (ERM)
        • Professor Peter Lake, Stetson University
      • Telling our Story by the Numbers: Assessment in Higher Education Case Management
        • JJ Larson, University of Southern Florida
  • 5:30-6:00
    • Break
  • 6:00pm
    • Optional dinner at restaurants on University Blvd.

Friday, June 20, 2014

Highland Commons (aka Campus Health Service) - MAP

1224 E. Lowell Street, Tucson, AZ 85721

  • 8:00am - Highland Commons (Campus Health Service) Courtyard
    • Continental breakfast
  • 8:30-10:00am (90 minute session)
    • FEATURED SESSION: A Case Review of Pima Community College's Experience with Jared Loughner
      • Dr. Aubrey Conover and Manuel Amado, Pima Community College
  • 10:10-11:40am (90 minute session)
    • Break-out sessions:
      • Advancing Suicide Prevention from a Multi-Dimensional Wellness Model
        • RJ McNicholl, University of Illinois Champaign-Urbana
      • Motivational Interviewing
        • Lynn Reyes, University of Arizona
      • Self-Care is Not Selfish: Strategies just for you!
        • Dr. Nancy Stiller, University of Arizona
  • 11:50-12:50 (60 minute session)
    • Break-out sessions:
      • Partnering With - And Embracing! - Your Colleagues in Student Conduct
        • Valerie Shayman, Gonzaga University 
      • Collaborating Outside the Box: Working Together to Serve Students Through Unique Campus Partnerships
        • Dr. Kristin Kushmider and Kaitlin Rossler, University of Colorado, Denver
      • An Integrated Approach to Sexual Violence on Campus: Prevention, Response and Advocacy
        • Dr. Kathe Young and Megan McKendry, University of Arizona
  • 1:00-2:00
    • Lunch
    • HECMA business meeting & HECMA Leadership Award
  • 2:00-3:30pm
    • Roundtable sessions:
      • Clinical 
      • Non-clinical
  • 3:30pm
    • End of conference
  • 3:30-5:00pm
    • HECMA National Association planning and development meeting
  • 4:00-6:30pm
    • Optional Activity, Free Admission to the Flandrau Planetarium and Laser Show